Damping of Water Waves over Porous Bed

by Philip L-F. Liu, Grad. Student; R. M. Parsons Lab., Civ. Engrg. Dept., Massachusetts Inst. of Tech., Cambridge, MA,

Serial Information: Journal of the Hydraulics Division, 1973, Vol. 99, Issue 12, Pg. 2263-2271

Document Type: Journal Paper


Based on linearized Navier-Stokes equations and Darcy's equations, the viscous damping of small amplitude surface waves over a permeable bed is reexamined. Boundary layer approximation is employed in order to solve the velocity field and pressure field. Demanding that the net dissipation per period must be balanced by the slow decay of wave energy, the damping rate is found. The shortcomings of previous works are examined and are improved. Theory agrees fairly well with the experimental results.

Subject Headings: Water waves | Surface waves | Damping | Pore water | Porous media | Navier-Stokes equations | Linear functions | Wave equations

Services: Buy this book/Buy this article


Return to search